new to all this

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

alcraig13
New Member


Date Joined Oct 2008
Total Posts : 7
   Posted 10/12/2008 5:23 PM (GMT -7)   
i have been on a dose pak of pred for five days and the swelling in my finger is still very much there. also the pain in my hands and knees is now back just as bad as before. i only have one more dose of this and then i don't see my rheumy for two weeks. does this sound normal for ra? what do i do for relief untill i see the doc again?

CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted 10/12/2008 9:27 PM (GMT -7)   
Welcome!

Hmmm, I've never had much luck with steroids either and one dose of "crazy" was enough for me, so I've been able to refuse them thus far.

If you are not getting relief from the prednisone, I'd call the doctor's office and see what they can offer/suggest. Hopefully some others who are more familiar with that stuff will be around shortly to give you better advice.

Hang in there....I know how hard it is when you are in that much pain and can't get relief.

Don't forget to drink lots of water.

****



 


momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 10/13/2008 6:58 AM (GMT -7)   

Hi Craig,

If you are talking about the Medrol pack? (21 pill taper) that is not the same as regular pred. Yes, it sometimes happens where you get to the end of the pack and your symptoms return.  I didn't have much luck with my Medrol last week either.  If this is the case for you, call your doctor's office, they will be very concerned to know that the Medrol did not do its job.

 

 


nuttynurse25
Regular Member


Date Joined May 2008
Total Posts : 35
   Posted 10/13/2008 8:05 AM (GMT -7)   
I am going through the same thing right now.. I have One more day of my pak and it has helped some...But it did help the first few days and the pain symptoms are coming bck..My hands feel soooo weak...My biiggest problem is the pain and weakness..I will wait to see if the pain comes back full blown again.  Than I will probably call the docter..diane

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 10/13/2008 10:57 AM (GMT -7)   
I had the same thing happen on the dose pack when I first started to flare the first day of the pack was great by day three I was wanting more each day then was in the pack, I did another pack and then switched to prednisone-the prednisone was much better.

leeloo67
Regular Member


Date Joined Aug 2006
Total Posts : 81
   Posted 10/21/2008 9:36 AM (GMT -7)   
Before I was on the hardcore meds I am now I started off on a taper pack, which worked like a miracle - until the end of the taper five days later!  Then I went to daily Prednisone that basically left me with no immune system after a few months, which was probalby worse than just joint pain and swelling.  I think steroids are good for very short term relief but if your doctor puts you on Prednisone, ask what the next plan of attack is, and ask when you can come off the Prednisone.  Ibuprofin also helped me in taking the edge off the pain in the beginning.
Arthritis (poss. RA) - Doc scripts: Enbrel 50 autoinjector, Methotrexate 5 pills/week, Folic acid. 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 1:58 AM (GMT -7)
There are a total of 2,735,780 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
142 Guest(s), 4 Registered Member(s) are currently online.  Details
Heatheranne87, Job_the_Phoenix, Lymiemomster, Steve n Dallas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer